Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 4, 2013, 6:17 PM EDT for 4 counties in North Carolina. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 6:17 PM EDT (22:17 UTC)
- Expired
- Jul 5, 2013, 4:15 AM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:38 PM EDT | FLASH FLOOD | 5 Se Wilbar, NC | 0.89 INCHES OF RAIN IN 15 MINUTES. STREAMS OUT OF THEIR BANKS...WATER CAME UP RAPIDLY. |
| Jul 4, 11:20 PM EDT | FLASH FLOOD | 3 E Boone, NC | WATER FLOWING OVER BAMBOO ROAD...FLOODING CAUSED BY MUTTON CREEK...REPORT RELAYED FROM WATAUGA COUNTY ROAD CONDITIONS AND WEATHER UPDATES FACEBOOK PAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
350
WGUS51 KRNK 042217
FFWRNK
NCC005-009-189-193-050215-
/O.NEW.KRNK.FF.W.0022.130704T2217Z-130705T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 612 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DEEP GAP...
TODD...
NORTH WILKESBORO...
WILKESBORO...
AND MC GRADY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3600 8133 3609 8145 3612 8154 3612 8162
3650 8171 3659 8167 3656 8091 3650 8093
3645 8098 3642 8095 3640 8096 3637 8093
3606 8096 3603 8106 3603 8127
$$
163 follow-up statements
481
WGUS51 KRNK 050017
FFWRNK
NCC005-009-189-193-050815-
/O.EXT.KRNK.FF.W.0022.000000T0000Z-130705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 415 AM EDT FRIDAY
* AT 812 PM EDT...DOPPLER RADAR INDICATES MORE HEAVY RAIN
APPROACHING THE WARNED AREA FROM THE SOUTH. ONE TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN TODAY...WHICH HAS BROUGHT RIVERS AND
CREEKS TO BANK FULL AND CAUSED SATURATED SOIL CONDITIONS. FLOODING
MAY OCCUR AS MORE RAIN ENTERS THE AREA AFTER SUNSET.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DEEP GAP...
TODD...
NORTH WILKESBORO...
WILKESBORO...
AND MC GRADY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...MUCH OF WHICH WILL FALL OVER A VERY SHORT PERIOD OF
TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3600 8133 3609 8145 3612 8154 3612 8162
3650 8171 3659 8167 3656 8091 3650 8093
3645 8098 3642 8095 3640 8096 3637 8093
3606 8096 3603 8106 3603 8127
$$
16005
WGUS71 KRNK 050301
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT THU JUL 4 2013
NCC005-009-189-193-050815-
/O.CON.KRNK.FF.W.0022.000000T0000Z-130705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-ASHE NC-ALLEGHANY NC-
1101 PM EDT THU JUL 4 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FRIDAY
FOR
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
AT 1057 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAIN STILL
FALLING ACROSS THE WARNING AREA. TWO TO THREE INCHES OF RAIN FELL
ACROSS THESE COUNTIES THROUGH THE DAY...AND HEAVY RUNOFF WILL
CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN AREAS OF STEEPER
TERRAIN.
EXCESSIVE RUNOFF OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN...POSSIBLY BLOCKING ROADWAYS. THE MUD SLIDE CAN
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DEEP GAP...
TODD...
NORTH WILKESBORO...
WILKESBORO...
AND MC GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3600 8133 3609 8145 3612 8154 3612 8162
3650 8171 3659 8167 3656 8091 3650 8093
3645 8098 3642 8095 3640 8096 3637 8093
3606 8096 3603 8106 3603 8127
$$
16879
WGUS71 KRNK 050818
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EDT FRI JUL 5 2013
NCC005-009-189-193-050826-
/O.EXP.KRNK.FF.W.0022.000000T0000Z-130705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-ASHE NC-ALLEGHANY NC-
418 AM EDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING FOR
WILKES COUNTY...
EASTERN WATAUGA COUNTY...
ASHE COUNTY...
AND ALLEGHANY COUNTY HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES. AN AREAL FLOOD WARNING HAS REPLACED THIS WARNING FOR
ASHE AND WATAUGA COUNTY.
LAT...LON 3600 8133 3609 8145 3612 8154 3612 8162
3650 8171 3659 8167 3656 8091 3650 8093
3645 8098 3642 8095 3640 8096 3637 8093
3606 8096 3603 8106 3603 8127
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:33 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 4, 4:33 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU JUL 4 2013
.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 410 PM EDT THURSDAY...
AFTERNOON CONVECTION OVER THE AREA ARE FOLLOWING THE TRACKS OF
THE OUTER RING OF HIGH PRESSURE CENTER CLOSE TO BERMUDA. UNLIKE
THE LAST COUPLE OF DAYS...CONVECTION IS MORE SCATTERED THIS
AFTERNOON. THE AXIS OF RAIN THAT WAS OVER THE AREA EARLIER THIS
WEEK HAS MOVED WEST OVER THE TENN-OHIO VALLEYS. THE RAIN THAT FELL
IN THE PAST 48 HOURS HAS THE GROUND SATURATED WITH
CREEKS...STREAMS AND RIVERS LEVELS ACROSS THE FOOTHILLS AND
MOUNTAIN COUNTIES RUNNING HIGH. ANY ADDITIONAL RAIN INTO THIS
EVENING WILL BRING LEVELS ABOVE BANKFULL AND CAUSE PROBLEMS IN
POOR DRAINAGE AREAS. THIS AFTERNOONS STORMS WILL FADE WITH SUNSET.
THE FLASH FLOOD THREAT WILL WANE FOR AREAS NORTH OF A LINE FROM
BLUEFIELD WV TO MT AIREY NC. MORE NUMEROUS SHOWERS COMING ACROSS
WESTERN NC WILL REMAIN OVERNIGHT WITH ADDITIONAL BANDS SETTING UP
ON FRIDAY FOR AREAS SOUTH OF A LINE FROM BLUEFIELD WV TO MT AIREY.
WITH A CONTINUING THREAT FOR MORE SHOWERS...WE HAVE EXTENDED THE
FLASH FLOOD WATCH FOR SW RNK CWA THROUGH 8P FRIDAY.
THE BERMUDA RIDGE WILL CONTINUE TO INFLUENCE THE AREAS WEATHER ON
FRIDAY. WITH A TROPICAL AIR MASS IN PLACE...AFTERNOON HEATING WILL
BRING BANDS OF SCATTERED CONVECTION BACK INTO THE AREA. A FEW
ISOLATED SHOWERS ARE POSSIBLE IN THE MORNING...THEN WILL PEPPER
THE REGION MORESO IN THE AFTERNOON.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 405 PM EDT THURSDAY...
THE UPPER LEVEL RIDGE CENTERED NEAR BERMUDA WILL CONTINUE TO
DRIFT TO THE WEST FRIDAY NIGHT AND SATURDAY. VERY HUMID AND
TROPICAL-LIKE ATMOSPHERE WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. ON SUNDAY...THE RIDGE SINKS TO
THE SOUTHWEST TOWARD THE SOUTHEAST USA COAST. THIS JOG TO THE
SOUTHWEST WILL ALLOW THE UPPER LEVEL LOW OVER THE MID MISSISSIPPI
VALLEY TO MOVE TO NORTH OVER THE OHIO VALLEY. BY SUNDAY
NIGHT...THIS LOW WILL OPEN INTO A TROUGH AND BRING A MORE
TRADITIONAL THREAT OF SHOWERS FROM THE WEST- SOUTHWEST. SHORT
WAVES ASSOCIATED WITH THE TROUGH WILL BRING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS BACK INTO THE AREA SUNDAY AFTERNOON AND
EVENING. ADDING TO THE INSTABILITY WILL BE A LEE TROUGH IN THE
EAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 415 PM EDT THURSDAY...
UPPER LEVEL RIDGE IN THE WESTERN ATLANTIC IS EXPECTED TO START
MOVING TO THE EAST SUNDAY NIGHT AND MONDAY. ZONAL FLOW AND A HUMID
AIR MASS WILL BRING SHOWERS FROM THE OHIO VALLEY INTO THE AREA
THROUGH MOST OF NEXT WEEK. THESE SHOWERS AND THUNDERSTORMS WILL
MOSTLY BE CONFIDED TO THE PEAKING HEATING HOURS OF THE AFTERNOON
AND EVENING.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...
REGIONAL RADAR MOSAIC SHOWS THE BULK OF THE MOISTURE IS NOW OUT
TO OUR WEST. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM WILL
CONTINUE THIS AFTERNOON. SOME OF THE SHOWERS HAVE PRODUCED VERY
HEAVY RAINFALL AND REDUCED VISIBILITIES FOR A SHORT PERIOD.
CONDITIONS WILL BE VFR EXCEPT FOR BRIEF PERIODS OF MVFR/IFR UNDER
HEAVY SHOWERS. ADDED FOG INTO MOST AREAS FOR THE OVERNIGHT PERIOD
AS SATURATED SOILS AND HIGH DEWPOINTS WILL ONCE AGAIN CREATE SOME
AREAS OF FOG.
FROM PREVIOUS DISCUSSION...
LITTLE CHANGE IS EXPECTED IN THE STRENGTH AND POSITION OF AN
UPPER TROUGH WEST OF THE MISSISSIPPI RIVER AND UPPER LEVEL HIGH
PRESSURE OFF OF THE ATLANTIC COAST. THEREFORE THE AXIS OF
HEAVIEST/MOST WIDESPREAD RAINFALL WILL REMAIN OVER THE
MOUNTAINS...ALTHOUGH SCATTERED SHOWER ACTIVITY WILL STILL OCCUR
ACROSS THE PIEDMONTS DURING THE AFTERNOON AND EARLY EVENING.
RAINFALL WILL AGAIN BE LOCALLY HEAVY FOR ALL AIRPORTS...AND
CAPABLE OF QUICKLY REDUCING VISIBILITIES TO LESS THAN 1SM AS
DOWNPOURS PASS OVERHEAD.
STRATUS WITH MVFR TO IFR CEILINGS WILL REFORM AGAIN
OVERNIGHT...MAINLY AFTER MIDNIGHT. HIGH CONFIDENCE THAN MVFR
CEILINGS WILL DEVELOP BUT NOT AS SURE ABOUT CEILINGS AS LOW AS
IFR.
FOR FRIDAY INTO THE WEEKEND...THE WEATHER PATTERN WILL CONTINUE
TO SHIFT AS UPPER LEVEL HIGH PRESSURE BUILD OVER OUR AREA. AS
SUCH...THE BEST PROBABILITY OF PRECIPITATION WILL BE FROM THE BLUE
RIDGE WESTWARD...WHILE RAINFALL OVER THE EAST WILL BE MORE SPOTTY.
THE UPPER LEVEL TROUGH WILL FINALLY LIFT OUT OF THE AREA ON
MONDAY...BECOMING ABSORBED IN THE STRONGER WIND FLOW OVER THE
NORTHERN UNITED STATES.
&&
.HYDROLOGY...
AS OF 505 AM EDT THURSDAY...
FLASH FLOOD WATCH IS IN EFFECT FOR RNK FOOTHILLS AND MOUNTAIN
COUNTIES THROUGH 8PM THIS EVENING. THE FLASH FLOOD WATCH HAS BEEN
EXTENDED FOR AREAS SOUTH OF A LINE FROM BLUEFIELD WV TO MY AIREY
NC UNTIL 8PM FRIDAY EVENING.
FLOODING IS ONGOING ON TRIBUTARIES FLOWING INTO THE ROANOKE
NEW...AND WATAUGA RIVERS. MANY OF THE TRIBUTARIES HAVE RECEDED
BUT COULD SEE SECONDARY RISES FROM HEAVY RAIN THIS AFTERNOON AND
EVENING.
&&
.EQUIPMENT...
AS OF 430 PM EDT THURSDAY...
KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ011-013-
014-017>020-022>024-032-033-043.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ007-009-010-
012-015-016.
NC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ004-020.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NCZ001>003-018-
019.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...KK/RCS
LONG TERM...RCS
AVIATION...CF
HYDROLOGY...PC
EQUIPMENT...RCSHazardous weather outlook, Jul 4, 3:23 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT THU JUL 4 2013 NCZ001>003-018-019-VAZ007-009-010-012-015-016-051930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL- 323 PM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH...THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ034-035-044>047-058-059-051930- ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 323 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ011-013-014-017>020-022>024-032-033-043-WVZ042>045- 051930- STOKES-YADKIN-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS- MONROE-GREENBRIER- 323 PM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH..INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jul 4, 4:56 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT THU JUL 4 2013
VAZ033-042130-
FRANKLIN VA-
456 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROCKY MOUNT...MOVING TO THE NORTH AT 30
MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
BURNT CHIMNEY...
AND WIRTZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3717 8003 3717 8001 3714 7999 3714 7996
3718 7989 3721 7988 3722 7983 3722 7983
3722 7980 3723 7978 3721 7978 3720 7977
3699 7972 3695 7994
TIME...MOT...LOC 2054Z 168DEG 26KT 3703 7985
16Local storm report, Jul 4, 5:17 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD 4 NW WOOLWINE 36.82N 80.33W
07/04/2013 PATRICK VA 911 CALL CENTER
MUDSLIDE REPORTED ON ROUTE 8 NORTH ABOUT TWO MILES SOUTH
OF THE PATRICK AND FLOYD COUNTY LINES
&&
PWSpecial weather statement, Jul 4, 5:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT THU JUL 4 2013
NCZ001-018-019-042215-
WATAUGA NC-WILKES NC-ASHE NC-
545 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A BAND OF HEAVY RAIN APPROACHING WILKES...WATAUGA AND
ASHE COUNTIES FROM THE SOUTH...MOVING TO THE NORTH AT 35 MPH. THIS
HEAVY RAIN WILL ENTER SOUTHERN WATAUGA AND WILKES COUNTIES SHORTLY
AFTER 6 PM...AND WILL LIKELY RESULT IN ADDITIONAL FLOODING ACROSS
THE AREA.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LANDSLIDES MAY ALSO OCCUR IN STEEP TERRAIN.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
TODD...
JEFFERSON...
AND BLOWING ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3636 8179 3634 8176 3634 8171 3641 8174
3647 8169 3647 8141 3646 8141 3608 8143
3612 8154 3612 8168 3611 8181 3619 8185
3619 8188 3622 8191 3627 8189 3629 8192
TIME...MOT...LOC 2142Z 179DEG 38KT 3606 8199 3607 8143
16Local storm report, Jul 4, 5:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 4 W BOONE 36.21N 81.74W
07/04/2013 WATAUGA NC 911 CALL CENTER
WATER RUNNING OVER BAIRDS CREEK ROAD NEAR THE WILLOW
VALLEY RESORT...FLOODING CAUSED BY UPPER LAUREL FORK
&&
PWLocal storm report, Jul 4, 5:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 2 SE SUGAR GROVE 36.24N 81.76W
07/04/2013 WATAUGA NC 911 CALL CENTER
WATER RUNNING OVER LINVILLE CREEK ROAD...AND A SMALL
LANDSLIDE ALSO OCCURED ALONG THIS SAME ROAD...FLOODING
CAUSED BY LINVILLE CREEK AND BRUSHY FORK
&&
PWSpecial weather statement, Jul 4, 6:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT THU JUL 4 2013
NCZ019-042245-
WILKES NC-
605 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RONDA...MOVING TO THE NORTH AT 25 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
TRAPHILL...
RONDA...
HAYS...
ABSHERS...
AND DOCKERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3613 8110 3640 8119 3643 8117 3642 8113
3644 8109 3642 8108 3641 8104 3639 8104
3638 8103 3638 8098 3640 8097 3636 8090
3615 8088
TIME...MOT...LOC 2200Z 171DEG 20KT 3626 8096
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:42 PM EDT | Areal Flood Advisory | RNK | Alleghany, Wilkes | 10 hr |
| Jul 4, 12:46 AM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 6 hr |
| Jul 4, 6:47 AM EDT | Areal Flood Advisory | RNK | Alleghany | 11 hr |
| Jul 4, 6:57 AM EDT | Areal Flood Warning | RNK | Ashe, Watauga | 6 hr |
| Jul 4, 9:55 AM EDT | Special Weather Statement | RNK | Stokes | 65 min |
| Jul 4, 3:14 PM EDT | Areal Flood Advisory | RNK | Ashe, Wilkes | 4 hr |
| Jul 4, 4:14 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga | 12 hr |
| Jul 4, 5:45 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 30 min |
| Jul 4, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 55 min |
| Jul 4, 6:05 PM EDT | Special Weather Statement | RNK | Wilkes | 40 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.